Alert archive / Louisiana / Wind Advisories in 2015

Wind Advisory 5, NWS Lake Charles, LA

March 4, 201510 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Mar 4, 2015, 3:22 PM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Mar 4, 2015, 10:11 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2015, 3:22 PM CST (21:22 UTC)
In effect from
Mar 4, 2015, 10:11 PM CST
Expired
Mar 5, 2015, 6:00 PM CST
In force
20 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WWUS74 KLCH 042122
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CST WED MAR 4 2015

...DENSE FOG ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE REGION FROM LATE THIS
EVENING THROUGH EARLY THURSDAY MORNING. DENSE FOG WILL DEVELOP
AGAIN TONIGHT AHEAD OF THE FRONT AND ALONG THE INTERSTATE CORRIDOR
TO THE COAST, HOWEVER IT WILL BE MIXED OUT AS THE FRONT PUSHES THROUGH.
STRONG NORTH WINDS WILL DEVELOP BEHIND THE BOUNDARY AS A MUCH
COLDER AIR MASS MOVES IN.

LAZ041>045-052>055-073-074-TXZ215-216-050600-
/O.NEW.KLCH.FG.Y.0011.150305T0200Z-150305T0600Z/
/O.NEW.KLCH.WI.Y.0005.150305T1200Z-150306T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...
CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...
VIDOR...BRIDGE CITY
322 PM CST WED MAR 4 2015

...DENSE FOG ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT CST TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS
WIND ADVISORY IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. 

* TIMING...DENSE FOG WILL DEVELOP AFTER SUNSET AN LAST THROUGH MID
  NIGHT. A WIND ADVISORY IS IN EFFECT FROM 6 AM THROUGH 6 PM THURSDAY.

* WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH.

* VISIBILITY...DOWN TO ONE QUARTER MILE.

* IMPACTS...VISIBILITY WILL BE REDUCED POSSIBLY MAKING DRIVING
  HAZARDOUS. HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED.
WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE
VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE
5 MPH
HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO
CAPSIZING.

&&

$$
4 follow-up statements
377 
WWUS74 KLCH 050411
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1011 PM CST WED MAR 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY...

.A STRONG COLD FRONT HAS BEGUN TO MOVE THROUGH THE REGION...AND
WILL CONTINUE TO PROGRESS TO THE SOUTHEAST DURING THE OVERNIGHT
HOURS. NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED
TO BEGIN WITH THE PASSAGE OF THE FRONT...AND CONTINUE THROUGH THE
DAY THURSDAY. 

LAZ041>045-052>055-073-074-TXZ215-216-051200-
/O.CAN.KLCH.FG.Y.0011.000000T0000Z-150305T0600Z/
/O.EXT.KLCH.WI.Y.0005.150305T0411Z-150306T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...
CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...
VIDOR...BRIDGE CITY
1011 PM CST WED MAR 4 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
DENSE FOG ADVISORY. 

* TIMING...STRONG AND GUSTY NORTH WINDS WILL INCREASE WITH THE
  PASSAGE OF A COLD FRONT TONIGHT...AND CONTINUE THROUGH THE DAY
  THURSDAY.

* WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH.

* IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND
  BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL
WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL
BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ027>033-TXZ180-201-259>262-051200-
/O.EXB.KLCH.WI.Y.0005.150305T0411Z-150306T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
1011 PM CST WED MAR 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THURSDAY. 

* TIMING...STRONG AND GUSTY NORTH WINDS WILL INCREASE WITH THE
  PASSAGE OF A COLD FRONT TONIGHT...AND CONTINUE THROUGH THE DAY
  THURSDAY.

* WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH.

* IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND
  BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS
COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
533 
WWUS74 KLCH 051146
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 AM CST THU MAR 5 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY...

.NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE TODAY AFTER THE PASSAGE A COLD FRONT WHICH MOVED THROUGH OVERNIGHT.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
060000-
/O.CON.KLCH.WI.Y.0005.000000T0000Z-150306T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
546 AM CST THU MAR 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG AND GUSTY NORTH WINDS WILL INCREASE WITH THE 
  PASSAGE OF A COLD FRONT TONIGHT...AND CONTINUE THROUGH THE DAY 
  THURSDAY. 

* WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH.

* IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND 
  BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL
WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL
BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

SWEENEY
978 
WWUS74 KLCH 052041
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CST THU MAR 5 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY...

...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM
CST FRIDAY...

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST
FRIDAY...

.NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. TEMPERATURES WILL
FALL AFTER SUNSET AS THE COLD RIDGE OF HIGH PRESSURE SETTLES IN. A
FREEZE AND HARD FREEZE WARNING HAS BEEN ISSUED FROM CENTRAL
LOUISIANA AND THE EAST TEXAS LAKES TO THE COAST.

LAZ027>033-043>045-TXZ180-259-260-060600-
/O.NEW.KLCH.HZ.W.0002.150306T0400Z-150306T1400Z/
/O.CON.KLCH.WI.Y.0005.000000T0000Z-150306T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-NORTHERN JASPER-
NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL...
JASPER...KIRBYVILLE...NEWTON
241 PM CST THU MAR 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM CST FRIDAY. 

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE
  AFTERNOON. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 20S
  BEFORE MIDNIGHT ACROSS CENTRAL LOUISIANA AND IN THE EARLY
  MORNING ACROSS PORTIONS OF ACADIANA. TEMPERATURES WILL RISE
  QUICKLY AFTER SUNRISE FRIDAY.

* WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH.

* TEMPERATURE...22 TO 27 DEGREES.

* IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES.
  TEMPERATURES IN THE MID TO LOW 20S WILL KILL SENSITIVE
  VEGETATION AND POSE A RISK TO ANIMALS AND PLUMBING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL
WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL
BE ESPECIALLY PRONE TO CAPSIZING.

A HARD FREEZE WARNING MEANS TEMPERATURES OF 25 DEGREES OR LOWER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION...POSE A HEALTH RISK TO PETS...AND
MAY CAUSE EXPOSED PLUMBING TO FREEZE. RESIDENTS ARE ENCOURAGED TO
TAKE PRECAUTIONS TO PROTECT PLANTS...PETS...AND PIPES.

&&

$$

LAZ041-042-052>055-073-074-TXZ201-215-216-261-262-060600-
/O.NEW.KLCH.FZ.W.0001.150306T0400Z-150306T1400Z/
/O.CON.KLCH.WI.Y.0005.000000T0000Z-150306T0000Z/
CALCASIEU-JEFFERSON DAVIS-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-HARDIN-JEFFERSON-
ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...
ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE
241 PM CST THU MAR 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST
FRIDAY. 

* TIMING...STRONG AND GUSTY WILL CONTINUE THROUGH THE AFTERNOON.
  TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING TONIGHT
  ALL THE WAY TO THE COAST. 

* WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH.

* TEMPERATURE...26 TO 32 DEGREES.

* IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES.
  FREEZING TEMPERATURES MAY HARM TENDER VEGETATION THAT HAS GROWN
  OR BLOOMED OVER THE PAST FEW WEEKS ESPECIALLY ACROSS THE COASTAL
  PARISHES AND DEEP SOUTHEAST TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL
WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL
BE ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WARNING MEANS TEMPERATURES BETWEEN 32 TO 26 DEGREES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
028 
WWUS74 KLCH 060000
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 PM CST THU MAR 5 2015

...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM
CST FRIDAY...

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST
FRIDAY...

.TEMPERATURES WILL FALL AFTER SUNSET AS THE COLD RIDGE OF HIGH
PRESSURE SETTLES IN. A FREEZE AND HARD FREEZE WARNING HAS BEEN
ISSUED FROM CENTRAL LOUISIANA AND THE EAST TEXAS LAKES TO THE
COAST.

LAZ027>033-043>045-TXZ180-259-260-060600-
/O.EXP.KLCH.WI.Y.0005.000000T0000Z-150306T0000Z/
/O.CON.KLCH.HZ.W.0002.150306T0400Z-150306T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-NORTHERN JASPER-
NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL...
JASPER...KIRBYVILLE...NEWTON
600 PM CST THU MAR 5 2015

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 8 AM CST FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8
AM CST FRIDAY.

* TEMPERATURE...22 TO 27 DEGREES.

* IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES.
  TEMPERATURES IN THE MID TO LOW 20S WILL KILL SENSITIVE
  VEGETATION AND POSE A RISK TO ANIMALS AND PLUMBING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES OF 25 DEGREES OR LOWER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION...POSE A HEALTH RISK TO PETS...AND
MAY CAUSE EXPOSED PLUMBING TO FREEZE. RESIDENTS ARE ENCOURAGED TO
TAKE PRECAUTIONS TO PROTECT PLANTS...PETS...AND PIPES.

&&

$$

LAZ041-042-052>055-073-074-TXZ201-215-216-261-262-060600-
/O.EXP.KLCH.WI.Y.0005.000000T0000Z-150306T0000Z/
/O.CON.KLCH.FZ.W.0001.150306T0400Z-150306T1400Z/
CALCASIEU-JEFFERSON DAVIS-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-HARDIN-JEFFERSON-
ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...
ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE
600 PM CST THU MAR 5 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM CST FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

* TEMPERATURE...26 TO 32 DEGREES.

* IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES.
  FREEZING TEMPERATURES MAY HARM TENDER VEGETATION THAT HAS GROWN
  OR BLOOMED OVER THE PAST FEW WEEKS ESPECIALLY ACROSS THE COASTAL
  PARISHES AND DEEP SOUTHEAST TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES BETWEEN 32 TO 26 DEGREES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:46 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 4, 11:46 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1146 AM CST WED MAR 4 2015

.AVIATION...VFR, MVFR, AND SPOTTY IFR CONDITIONS ARE OCCURRING LATE
THIS MORNING AND WILL CONTINUE THROUGH THE AFTERNOON AS CEILINGS
CONTINUE TO VARY FROM 1K FT TO 4K FT. VIS AND CEILINGS WILL
DECREASE AGAIN TOWARD AND PAST SUNSET THIS EVENING AS CEILINGS
LOWER AND SEA FOG ROLLS IN FROM THE GULF. TONIGHT A SHARP COLD
FRONT AND WIND SHIFT WILL MOVE THE AREA FROM LATE THIS EVENING AT
AEX TO THE EARLY MORNING HRS AT THE I-10 TERMINALS. SHOWERS AND
LIGHT RAIN WILL BE POSSIBLE TONIGHT AS WELL.

&&

.PREV DISCUSSION... /ISSUED 759 AM CST WED MAR 4 2015/

UPDATE...DENSE FOG HAS LIFTED AHEAD OF SCHEDULE OVER THE COASTAL
MARSHES WEST OF VERMILION BAY. WILL UPDATE THE ZONES FOR THIS.

SWEENEY

PREV DISCUSSION... /ISSUED 647 AM CST WED MAR 4 2015/

DISCUSSION...
FOR THE 05/12Z TAF ISSUANCE.

AVIATION...
SOUTH WINDS CONTINUE TO PUSH WARM MOIST GULF AIR INTO THE REGION.
WINDS ABOVE THE SURFACE SEEM TO BE STRONG ENOUGH TO HELP MIX OUT
LOW CLOUD DECK AND KEEP FOG IN CHECK. SOME IFR/LIFR CONDITIONS
WILL BE POSSIBLE EARLY THIS MORNING...HOWEVER MAINLY MVFR
CONDITIONS ARE EXPECTED TO PREVAIL BY MID TO LATE MORNING AND
CONTINUE INTO THE AFTERNOON. STRONG COLD FRONT WILL MOVE ACROSS
BETWEEN 05/04Z-08Z. BEFORE THE FRONT ARRIVES THIS
EVENING...CEILINGS ARE EXPECTED TO LOWER TO IFR/LIFR LEVELS. ALSO
AHEAD OF THE FRONT...SCATTERED SHOWERS ARE EXPECTED TO FROM.
BEHIND THE FRONT...GUSTY NORTH WINDS WILL DEVELOP WITH RAIN...AND
CEILINGS REMAINING AT IFR LEVELS. LATEST GUIDANCE FROM 05/06Z SHOWS
THAT LIGHT FREEZING RAIN OR LIGHT SLEET MAY MIX IN WITH THE RAIN
AT THE VERY END OF THE TAF PACKAGE OR JUST BEYOND THIS FORECAST.
THEREFORE...WILL KEEP ALL RAIN AT KAEX FOR NOW...BUT NEXT FORECAST
PACKAGE MAY NEED TO PLACE LIGHT FREEZING RAIN OR LIGHT SLEET AT
KAEX FROM 05/12Z TO 05/15Z.

RUA

PREV DISCUSSION... /ISSUED 437 AM CST WED MAR 4 2015/

SYNOPSIS...A STRONG COLD FRONT MOVING INTO THE OZARKS IS SHOWING
SOME SIGNS OF SLOWING AND IS EXPECTED TO MOVE THROUGH THE AREA
LATE WEDNESDAY NIGHT. MUCH COLDER TEMPERATURES IN THE WAKE OF THIS
FRONT WHICH HAS ARCTIC ORIGINS. DUE TO THE SHALLOW NATURE OF THE
COLD WEDGE, MOISTURE WILL BE LIFTED WITH A LIGHT WINTRY MIX OF
RAIN, SLEET, AND PERIODS OF LIGHT FREEZING RAIN NOW LOOKS TO
AFFECT THE LAKES AREA OF SOUTHEAST TEXAS AS WELL AS NORTHERN
PORTIONS OF CENTRAL LOUISIANA LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.

SHORT TERM...AHEAD OF THE FRONT, TROPICAL AIR OUT OF THE BAY OF CAMPECHE
WILL CONTINUE TO FLOW OVER COLDER NEAR SHORE WATERS AND LAND
AREAS. DENSE FOG IS EXPECTED UNTIL LATE MORNING. UNSEASONABLY WARM
TEMPERATURES ARE EXPECTED TODAY. KEPT TEMPS UNDER GUIDANCE DUE TO EXPECTED
CLOUD COVER AS WELL AS MARINE INFLUENCES CLOSER TO THE COAST.

LONG TERM...RAIN CHANCES WILL INCREASE THROUGH TONIGHT AS THE
SHALLOW WEDGE OF COLD AIR LIFTS THE MOIST TROPICAL LAYER. WOULD
NOT RULE OUT A FEW EMBEDDED TSTMS LATE TNITE AND THURSDAY MORNING
DUE TO A FAVORABLE JET ALOFT.

STRONG COLD ADVECTION WILL PLUNGE TEMPS BEHIND THE FRONT BY AS
MUCH AS 40 DEGREES FROM THE HIGH TEMPS TODAY. A HARD FREEZE IS
LIKELY FOR MUCH OF THE AREA THURSDAY NIGHT AWAY FROM THE COAST.
COLD OVERRUNNING RAINS ARE EXPECTED TO RETURN THIS WEEKEND WITH
RAIN POSSIBLE OVER MUCH OF THE UPCOMING WEEK AS THE UPPER TROF
REMAINS ANCHORED TO THE WEST. TEMPERATURES WILL TREND COLDER THAN
NORMAL.

MARINE...SEA FOG IS EXPECTED TO LIFT AROUND NOON AND REDEVELOP
LATE THIS AFTERNOON INTO THE EVENING AHEAD OF THE FRONT. STRONG
NORTHERLY WINDS WILL LIKELY REQUIRE A SMALL CRAFT ADVISORY FOR
LATE TONIGHT EXTENDING INTO FRIDAY FOR STRONG NORTHERLY WINDS. IN
ADDITION LOW WATER IS EXPECTED ESPECIALLY AROUND PERIODS OF LOW
TIDE FOLLOWING THR FRONT. A GALE WATCH HAS BEEN ISSUED.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  36  40  28  50 /  20  70  50  10  10
KBPT  73  37  41  29  51 /  20  70  50  10  10
KAEX  79  31  38  24  46 /  30  80  70  10  10
KLFT  77  35  37  26  49 /  20  70  50  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     LOW WATER ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Mar 4, 4:53 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CST WED MAR 4 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
051100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
453 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG IS EXPECTED INTO LATE MORNING. A STRONG COLD FRONT WILL MOVE
THROUGH LATE TONIGHT. A WIND ADVISORY WILL LIKELY BE NEEDED WITH
THE STRONGEST WINDS CLOSER TO THE COAST. A WINTRY MIX OF LIGHT
RAIN, SLEET, AND PERIODS OF LIGHT FREEZING RAIN WILL BE POSSIBLE
LATE TONIGHT FROM THE LAKES AREA OF SOUTHEAST TEXAS THROUGH
NORTHERN PORTIONS OF CENTRAL LOUISIANA. NO SIGNIFICANT ICE
ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL LIKELY BE A HARD FREEZE FOR NEARLY THE ENTIRE AREA
THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR WINTRY PRECIP ACCUMULATION REPORTS.

GMZ430-432-435-450-452-455-470-472-475-051100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
453 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG IS EXPECTED TO LIFT ABOVE 1 MILE BY AROUND NOON TODAY
AND THEN REDEVELOP BY THIS EVENING. A STRONG COLD FRONT WILL MOVE
THROUGH THE COASTAL WATERS LATE TONIGHT, LIFTING THE FOG BUT PRODUCING
STRONG NORTHERLY WINDS AND LOW WATER CONDITIONS AROUND PERIODS OF
LOW TIDE. A GALE WATCH HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STRONG NORTHERLY WINDS WILL CONTINUE THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 8:20 PM CSTLow Water AdvisoryLCH51 hr
Mar 4, 3:10 PM CSTGale WarningLCH30 hr
Mar 4, 3:10 PM CSTMarine Dense Fog AdvisoryLCH7 hr
Mar 4, 3:10 PM CSTSmall Craft AdvisoryLCH24 hr
Mar 4, 3:22 PM CSTDense Fog AdvisoryLCHCameron, Lafayette, Saint Martin7 hr

Nearby

Wind Advisories in Louisiana, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.